I received my first depo shot on feb 26, while off my cycle. My next period was due march 8, but didnt come. Now im having a dark brown discharge (sorry so gross) its not in my undies, but i noticed it when i went to the bathroom. Should i be worried? Has anyone else experienced this? What did u find out? Please help..
You don't have periods when you are on Depo Provera, because you do not ovulate (produce an egg) when taking Depo.
Many people experience 'Breakthrough Bleeding' when using Depo, but that does not make the shot less effective.
Most women find that the Breakthrough Bleeding stops by the time they've had their 3rd shot, if not before that.
Breakthrough Bleeding can be irregular or constant, & it can be brown spotting/discharge, or it can be blood.
If the Breakthrough Bleeding gets particularly heavy, you may need to take an iron supplement, to prevent anaemia. This is only if it is very heavy & constant, though.
When you come off Depo, it can take 18 months to get your fertility (& periods) back. You may have irregular or constant bleeding for this time, until you get your regular cycle back.
Hope that helps.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Apr 2012 • 2 answers
Provera - Hey I got my first depo shot about a month ago. I am experiencing some brown discharge and
Posted 20 Oct 2014 • 1 answer
Posted 3 Dec 2015 • 1 answer
Posted 6 Aug 2017 • 1 answer
Posted 4 Nov 2017 • 1 answer